Alert archive / Florida / Wind Chill Warnings in 2010
Wind Chill Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill warning at Jan 10, 2010, 11:13 AM EST for 6 counties in Florida. It took effect at Jan 10, 2010, 10:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2010, 11:13 AM EST (16:13 UTC)
- In effect from
- Jan 10, 2010, 10:00 PM EST
- Expired
- Jan 10, 2010, 9:45 PM EST
- In force
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WWUS42 KMLB 101613 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1113 AM EST SUN JAN 10 2010 ...LOW WIND CHILLS EXPECTED THROUGH THE DAY AND INTO MONDAY MORNING... FLZ041-044>047-053-054-058-059-064-141-144-147-111400- /O.NEW.KMLB.WC.W.0004.100111T0300Z-100111T1400Z/ /O.EXT.KMLB.WC.Y.0007.000000T0000Z-100111T0300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 1113 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST MONDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. VERY COLD TEMPERATURES ONLY REACHING INTO THE 40S TODAY AND NORTHWESTERLY BREEZES AT 15 TO 20 MPH WILL KEEP WIND CHILLS QUITE COLD. WIND CHILL READINGS IN THE UPPER 20S AND LOWER 30S LATE THIS MORNING WILL NOT GET OUT OF THE 30S THIS AFTERNOON BEFORE FALLING BACK INTO THE TWENTIES AND THEN TEENS AGAIN LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN EXTENDED DURATION. && $$
1 follow-up statement
590 WWUS42 KMLB 110245 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 945 PM EST SUN JAN 10 2010 ...LOW WIND CHILL READINGS AGAIN TONIGHT... FLZ041-044>047-053-054-058-059-064-141-144-147-111400- /O.CAN.KMLB.WC.W.0004.100111T0300Z-100111T1400Z/ /O.NEW.KMLB.WC.Y.0008.100111T0300Z-100111T1400Z/ /O.CAN.KMLB.WC.Y.0007.000000T0000Z-100111T0300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 945 PM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR ALONG WITH WIND WILL GENERATE LOW WIND CHILLS OF AROUND 18 TO 24 DEGREES DURING THE PREDAWN HOURS THROUGH 9 AM MONDAY. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 10, 10:30 AM EST, 43 minutes earlier.
Area forecast discussion, Jan 10, 10:30 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EST SUN JAN 10 2010
...BREEZY AND COLD TODAY. WIDESPREAD FREEZING TEMPERATURES AND
DANGEROUSLY LOW WIND CHILLS AGAIN MONDAY MORNING...
...HIGH TEMPERATURES WILL SLOWLY RISE TOWARD HIGHS ABOVE 70 DEGREES
LATE THIS WEEK FOR THE FIRST TIME IN 2010...
.DISCUSSION...
UPDATE...DECIDED TO GO WITH A HARD FREEZE WARNING FOR THE ENTIRE
CWA...EMPHASIZING RURAL AREAS WEST OF INTERSTATE 95 OVER THE SPACE
AND TREASURE COAST COS (BREVARD SOUTHWARD) FOR THE HARD FREEZE CONDS
IN THE NPW PRODUCT. HAVE LET WIND CHILL ADVISORY STAND AS IS FOR NOW
...AND WILL TAKE A SECOND LOOK THIS AFTERNOON AT PERHAPS HAVING THE
ADVISORY CHANGEOVER TO A WARNING (FOR WCI'S BELOW 20F) SOMETIME THIS
EVENING/TONIGHT.
&&
.AVIATION...VFR WITH SKC (SCT250 @MLB/VRB). NW SFC WINDS OCNLY
GUSTING ABOVE 20KT.
&&
.MARINE...PER CURRENT OBS (8-9FT AT BOTH 009/010) WILL BE ADJUSTING
SEA HGHTS UPWARD...ESPECIALLY FOR THE NEAR SHORE LEGS TO INDICATE
7FT SEAS OUT TOWARD 20NM.
&&
.FIRE WEATHER...HAVE LEFT MARTIN/ST LUCIE OUT OF THE CURRENT RFW...
BUT WILL WATCH TD TRENDS FOR THE NEXT FEW HRS IN CASE TD'S DROP A
LITTLE MORE THAN FCST...NECESSITATING A SHORT FUSE RFW.
&&
.CLIMATE...RECORD LOW TEMPERATURES FOR MONDAY JANUARY 11...
DAB 27 (1982)
MCO 29 (1982)
MLB 26 (1982)
VRB 28 (1970)
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EST MONDAY
FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY UNTIL 9 AM EST MONDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...CRISTALDI
LONG TERM....WIMMER
AVIATION...CRISTALDIHazardous weather outlook, Jan 10, 5:03 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 503 AM EST SUN JAN 10 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-101800- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 503 AM EST SUN JAN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... VERY COLD TEMPERATURES ONLY REACHING INTO THE 40S TODAY AND NORTHWESTERLY BREEZES AT 15 TO 20 MPH WILL KEEP WIND CHILLS QUITE COLD. WIND CHILL READINGS IN THE TEENS AND TWENTIES EARLY THIS MORNING WILL ONLY RISING INTO THE 30S THIS AFTERNOON...BEFORE FALLING BACK INTO THE TEENS AND TWENTIES AGAIN LATE TONIGHT. ADDITIONALLY...WIDESPREAD FREEZING TEMPERATURES CAN BE EXPECTED AGAIN LATE TONIGHT INTO EARLY MONDAY WITH THE POTENTIAL FOR A HARD FREEZE ACROSS INTERIOR SECTIONS AND VOLUSIA COUNTY. IF YOU WILL BE OUTSIDE ANYTIME TODAY OR TONIGHT...REMEMBER TO WEAR A HAT AND GLOVES. SEVERAL LAYERS OF CLOTHING WILL BETTER INSULATE YOU FROM THE COLD THAN A SINGLE COAT OR JACKET. ...WIND AND SEA IMPACT... NORTHWEST WINDS AROUND 20 KNOTS NEARSHORE AND 20 TO 25 KNOTS OFFSHORE WILL PRODUCE HAZARDOUS BOATING CONDITIONS ACROSS THE MARINE AREA TODAY. SEAS WILL BUILD UP TO 9 FEET WELL OFFSHORE. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY AND BREEZY NORTHWEST WINDS WILL ENHANCE THE FIRE WEATHER CONCERN ACROSS MUCH OF EAST CENTRAL FLORIDA TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COLD AIR WILL REMAIN OVER CENTRAL FLORIDA DURING THE EARLY WEEK WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN MONDAY MORNING... AND AGAIN OVER MUCH OF EAST CENTRAL FLORIDA TUESDAY MORNING. TEMPERATURES WILL SLOWLY WARM DURING THE MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:09 AM EST | Hard Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
| Jan 10, 3:17 AM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 18 hr |
| Jan 10, 10:24 AM EST | Hard Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 23 hr |
| Jan 10, 1:42 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 39 hr |
Nearby
Wind Chill Warnings in Florida, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.